I have a multitude of chronic conditions, such as Hashimoto's Thyroiditis-where your body snacks on your thyroid (of course got the goiter (small) and a nodule too, Adrenal Insufficiency from Hemorrhaged Adrenal Gland and an Adenoma, Fibromyalgia, Anxiety/Panic Disorder, Depression, Chronic pain. I fell asleep EVERY DAY after taking PROZAC for 6 years AND JUST NOTICED! I was testing all my other RX's, Natural RX's and Vitamins. Missed the 1 that gave me the symptoms that I thought were all part of my Endocrine Dysfunction!. I'd take it at 8 a.m., fall asleep by 9 a.m. Took my pain meds at 5 to 6:00 a.m. so that's 2-3 hours in between - and I had them lowered before Prozac. I decided to take Prozac at night since it made me so tired. I did not take it that a.m. and I FELT WONDERFUL THE WHOLE DAY! At night a little dizziness. Then I made the mistake and took it - (Doc's Orders) and FELT SO SICK - but it was the SAME FEELING I'D HAD FOR YEARS! I had attributed it to my Endo problems. Not so! Then I read the side effects - EVERYTHING I HAD attributed to my thyroid, adrenal, endocrine problems were ALL LISTED UNDER SIDE EFFECTS OF PROZAC. Especially the fact that it affects your metabolism - which is what my poor little thyroid is trying to do. I am experiencing withdrawal - first week o.k., but can't sleep, crying, anxiety, even Xanax doesn't help. I don't know how long I can hang in there. My Endo would be very upset because #! rule for me is 0 STRESS! 3 months ago I had to stop taking cortisol cold turkey, then my narcotic pain meds got dropped in error-and my Endo wanted me back where I was for 4 years BUT I discovered the dropped amount worked almost as well, and my 3 day migraines disappeared! Now, I've stopped Prozac. My body can't take much more. I need to know how long it's going to take before I can sleep again! Or stop with the mood swings and all that goes with withdrawal. This is worse than going down on a narcotic. PLUS, I've tried all the SSRI's, most twice and SORRY DOCS BUT I WON'T BE TRYING THEM AGAIN. I get through this and I'm out of it forever. I found out because it made me so tired I'd fall asleep w/i an hour of taking it for 6 years. So I decided to take it at night. But that day was WONDROUS! I felt like my old self! Clear thinking, calm, collected - JUST FELT GREAT! Then I took it that night and was sicker than sick! I never touched it since. My husband called my Psychiatrist and told him what was going on - he deemed it inappropriate or whatever to return my call for discussion - so I'm on my own. My Endo would say I've WAY WAY OVERSTRESSED MY BODY. She was upset with the lowering of the pain meds and that was just about 2 months ago. I haven't quite recovered from that-but less is best. For Prozac and me - 0 is best. Anyone out there done this cold turkey? I REALLY WANT TO SLEEP! At least I have my appetite back! I recently had a bought with an abdominal/stomach issue or withdrawal symptom, but that's resolved itself. This is so much harder than even lowering narcotics - at least for me. And I just went down on 80 mgs./day of Opana - which is twice as strong as Oxycontin! And it's the Prozac leeching from my body that's making me feel horrific. WHEN DOES IT END? ANYONE??? Thank You All For Listening!
Don't know when it will end, but you can go to wikipedia.org and look up brain zaps and it will tell you all about the withdrawal symptoms of stopping antidepressants. It may have something about how long you will notice the symptoms and you also might try looking on YouTube.com, put brain zaps or antidepressant withdrawal into the search bar and see what comes up. Feel better soon.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Adrenal Insufficiency - hi I have a simple question but not easy as I think, my body is too slim but
Posted 19 Aug 2009 • 1 answer
Posted 10 Oct 2012 • 2 answers
Posted 13 Nov 2012 • 2 answers
Posted 8 Jan 2016 • 0 answers
Posted 7 Apr 2016 • 0 answers